(800) 973-1540

Why is Aricept given in the evening?

2 answers | Last updated: Jul 28, 2014
ceaserV asked...
Why is Aricept given in the evening?
 

Answers
67% helpful
Ashlee_P answered...

Aricept (used in treating Alzheimer's disease)is usually administered once a day at night for several reasons. First, absorption and efficacy is unaffected by the time of day at which the medication is taken. Second, stomach and intestinal irritation is a very common side-effect of the drug, especially with inconsistent eating schedules as is common in Alzheimer's patients. Taking the drug at night (especially with food, such as after dinner) is very common and causes most intestinal and digestive side-effects to occur while the patient is sleeping, thus reducing the perceived irritation.

 

More Answers
64px-hh6b80fd52d1
An anonymous caregiver answered...

The reason that Aricept is given in the evening is because there can be syncope (fainting) and or bradycardia (slow heart rate) associated with Aricept. This slowing of the heart can cause dizziness, confusion and a lightheaded feeling. So Aricept is given in the evening so the person can sleep through these side effects. If they took it n the day, and they experienced one of these side effects, there is potential for them falling.

 

 
Ask a question Ask a question | Add an answer Add an answer